Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 96, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 9, 2006, 9:54 AM CDT for Mobile County, Alabama; George County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2006, 9:54 AM CDT (14:54 UTC)
- Expired
- May 9, 2006, 10:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Mobile County, AL, George County, MS
The radar
The Mobile radar (KMOB), 24 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1900 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 091454 SVRMOB ALC097-MSC039-091530- /O.NEW.KMOB.SV.W.0096.060509T1454Z-060509T1530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 954 AM CDT TUE MAY 9 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GEORGE COUNTY IN SOUTHEAST MISSISSIPPI MOBILE COUNTY IN SOUTHWEST ALABAMA * UNTIL 1030 AM CDT * AT 952 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SHIPMAN...OR ABOUT 8 MILES EAST OF LUCEDALE...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILMER BY 1000 AM CDT LOTT AND COLEMAN DAIRY ROADS AND GEORGETOWN BY 1010 AM CDT CHUNCHULA BY 1015 AM CDT OAK GROVE AND KUSHLA BY 1020 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3098 8852 3080 8854 3073 8803 3095 8800 $$
1 follow-up statement
000 WWUS54 KMOB 091514 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1013 AM CDT TUE MAY 9 2006 MSC039-091523- /O.CAN.KMOB.SV.W.0096.000000T0000Z-060509T1530Z/ GEORGE MS- 1013 AM CDT TUE MAY 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR GEORGE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED OUT OF GEORGE COUNTY AND INTO MOBILE COUNTY...THUS THE SEVERE THUNDERSTORM WARNING FOR GEORGE COUNTY IS CANCELLED. LAT...LON 3097 8833 3077 8837 3073 8803 3095 8800 $$ ALC097-091530- /O.CON.KMOB.SV.W.0096.000000T0000Z-060509T1530Z/ MOBILE AL- 1013 AM CDT TUE MAY 9 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 AM CDT FOR MOBILE COUNTY... AT 1008 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LOTT AND COLEMAN DAIRY ROADS...OR ABOUT 18 MILES EAST OF LUCEDALE...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... KUSHLA AND OAK GROVE BY 1020 AM CDT CELESTE BY 1025 AM CDT I65 AND AL 158...SARALAND...SATSUMA AND EIGHT MILE BY 1030 AM CDT LAT...LON 3097 8833 3077 8837 3073 8803 3095 8800 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 5:30 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, May 9, 5:30 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT TUE MAY 9 2006 .SHORT TERM (TODAY AND TONIGHT)...MODEL DISCREPANCIES ARE SURE CREATING A DIFFICULTY FORECAST FOR THE COASTAL REGION...AND WAITING TO ANALYZE THE 06Z DATA DID NOT HELP THE SITUATION ANY. GFS CONTINUES TO HIT THE AREA HARD WITH POPS NOW UP TO 100% ACROSS THE ENTIRE FORECAST AREA...AND QPF BULLSEYE UP TO 7 INCHES ACROSS SOUTHERN BALDWIN COUNTY. NOW WHILE SUCH HIGH NUMBERS ARE UNLIKELY TO HAPPEN...THERE IS SOME SUPPORT FROM THE RUC AND WRF THAT THINGS COULD GET ACTIVE AGAIN TODAY. HIGHER POPS WILL BE CONCENTRATED ACROSS THE SOUTHERN COUNTIES...WITH SCATTERED FAR NORTH. WATER VAPOR IMAGERY SHOWING ANOTHER SHORTWAVE TO THE WEST THAT WILL MOVE ACROSS THE LOW MISSISSIPPI RIVER VALLEY EARLY...AND INTO THE FORECAST AREA THIS AFTERNOON. TIMING OF DISTURBANCE SHOULD TRIGGER CONVECTION EARLIER TODAY COMPARED TO YESTERDAY. EXACT POSITION OF SURFACE BOUNDARY IS HARD TO PIN DOWN WITH OUTFLOWS SCATTERED ACROSS THE REGION. SHOULD GET A BETTER PLACEMENT AFTER SUNRISE...THIS WILL HELP US FOCUS ON WHERE THE HIGHER POPS AND QPF WILL OCCUR. /22 .LONG TERM (WEDNESDAY THROUGH MONDAY)...RIDGE WILL REBUILD IN THE WAKE OF THE DISTURBANCE LATE TONIGHT WITH ONLY ISOLATED TO SCATTERED COVERAGE EXPECTED WEDNESDAY MORNING. THUNDERSTORM COVERAGE WILL INCREASE DURING THE AFTERNOON AND OVERNIGHT HOURS AS LONG WAVE TROUGH GETS CARVED OUT ACROSS THE EASTERN CONUS...AND SURFACE FRONT APPROACHES FROM THE NORTHWEST. AREA REMAINS IN DEEP SOUTHWEST MOIST FLOW (PRECIPITABLE WATER VALUES NEAR TWO INCHES) ON WEDNESDAY BETWEEN HIGH PRESSURE ANCHORED OVER THE WESTERN ATLANTIC AND LOW PRESSURE MOVING NORTHEAST FROM THE SOUTHERN PLAINS TO THE GREAT LAKES. THE COLD FRONT IS STILL FORECAST TO MOVE THROUGH THE LOWER MISSISSIPPI RIVER REGION ON WEDNESDAY...AND THROUGH THE FORECAST AREA WEDNESDAY NIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR WITH THIS SYSTEM...WITH A FEW STORMS POSSIBLY STRONG TO SEVERE AS AREA IS STILL OUTLOOKED BY SPC. MUCH DRIER AIR WILL FOLLOW IN THE WAKE OF THE COLD FRONT...WITH PW VALUES DROPPING TO NEAR ONE-HALF INCH. THIS WILL LEAD A RETURN TO MOSTLY CLEAR SKIES AND DRY CONDITIONS THURSDAY THROUGH SATURDAY. GFS BRINGS NEXT CHANCE OF PRECIP TO THE FORECAST AREA SATURDAY NIGHT INTO EARLY NEXT WEEK. /22 && .MARINE...SOUTHERLY WINDS AND SEAS WILL BUILD LATER TODAY AND CONTINUE THROUGH EARLY WEDNESDAY EVENING AS A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST. WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED TO NUMEROUS THUNDERSTORMS AHEAD OF THE FRONT THROUGH WEDNESDAY EVENING. A STRONG NORTHERLY WIND FLOW WILL BUILD IN THE WAKE OF THE FRONT EARLY THURSDAY MORNING AND CONTINUE THROUGH FRIDAY MORNING. WINDS AND SEAS WILL SUBSIDE LATE FRIDAY THROUGH SATURDAY. WITH THIS HAVE MADE UPWARD ADJUSTMENTS TO WINDS AND SEAS THIS AFTERNOON THROUGH EARLY FRIDAY. /32 && .FIRE WEATHER...A COLD FRONT WILL MOVE THROUGH THE AREA EARLY THURSDAY...ALLOWING MUCH DRIER AIR TO INVADE THE REGION FROM THE NORTH. FORECAST PERIODS LATE IN THE WEEK WILL NEED TO BE MONITORED FOR POSSIBLE FIRE WEATHER WATCHES OR RED FLAG WARNINGS AS WARM AFTERNOON TEMPERATURES ON FRIDAY AND SATURDAY WILL ALLOW RELATIVE HUMIDITY VALUES TO LOWER INTO THE 30S. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 85 71 87 68 / 80 40 30 30 PENSACOLA 82 71 85 69 / 80 60 30 30 DESTIN 80 72 81 71 / 70 50 30 30 EVERGREEN 84 66 87 66 / 70 50 40 50 WAYNESBORO 85 68 86 65 / 70 30 60 70 CAMDEN 84 67 87 65 / 40 30 60 70 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 9, 5:45 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED DATE... NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT TUE MAY 9 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-102300- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 545 AM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED LATER TODAY AND TONIGHT. A FEW OF THE STRONGER THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. AT THIS TIME THE STORM PREDICTION CENTER HAS PLACED SOUTHEAST MISSISSIPPI AND EXTREME WESTERN SECTIONS OF SOUTHWEST ALABAMA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGH TONIGHT. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED WEDNESDAY AND WEDNESDAY EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. AT THIS TIME THE STORM PREDICTION CENTER HAS PLACED SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED LATER TODAY AND TONIGHT AND ON WEDNESDAY. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:33 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 42 min |
| May 8, 7:50 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 55 min |
| May 8, 8:07 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Monroe | 23 min |
| May 8, 8:27 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 63 min |
| May 8, 8:31 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 29 min |
| May 8, 8:42 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 48 min |
| May 8, 8:58 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 62 min |
| May 8, 9:17 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 58 min |
| May 8, 9:27 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 48 min |
| May 8, 10:05 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 55 min |
| May 8, 11:00 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 60 min |
| May 9, 10:33 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 42 min |
| May 9, 11:15 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 34 min |
| May 9, 12:39 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 51 min |
| May 9, 1:01 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 44 min |
| May 9, 1:29 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 46 min |
| May 9, 1:43 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 35 min |
| May 9, 2:29 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 61 min |
| May 9, 3:52 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 38 min |
| May 9, 4:30 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 45 min |
| May 9, 4:36 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 43 min |
| May 9, 5:12 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 48 min |
| May 9, 5:16 PM CDT | Tornado Warning | MOB | Clarke, Washington | 44 min |
| May 9, 5:44 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 46 min |
| May 9, 5:56 PM CDT | Tornado Warning | MOB | Clarke, Washington | 34 min |
| May 9, 6:31 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 44 min |
| May 9, 6:55 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 50 min |
| May 8, 7:04 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 56 min |
| May 8, 8:35 PM CDT | Severe Thunderstorm Warning | MOB | Perry | 55 min |
| May 8, 9:14 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 61 min |
| May 8, 9:43 PM CDT | Severe Thunderstorm Warning | MOB | George | 47 min |
| May 9, 10:39 AM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 36 min |
| May 9, 1:40 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 35 min |
| May 9, 4:05 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.